MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 58MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 58MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120158
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery was performed on 2007, the patient experienced unspecified symptoms or conditions.This adverse event was treated by a revision surgery on (b)(6) 2024, in which the acetlr cup hap 58mm w/ imptr and modular head were exchanged.It was noticed that there was substantial pseudo-tumour in the inferior portion of the acetabulum.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a total hip replacement surgery was performed, the patient experienced unspecified symptoms or conditions.This adverse event was treated by a revision surgery, in which the acetlr cup hap 58mm w/ imptr and modular head were exchanged.It was noticed that there was substantial pseudo-tumour in the inferior portion of the acetabulum.Patient's current health status is unknown.As of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.Without a definitive batch number, a complete review of the historical complaints data cannot be performed for the device.A review of historical complaints data was performed using the part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.Other similar complaints were identified for the cup and none for the head.This will continue to be monitored for the cup and will continue to be monitored via routine trending for the head, however it should be noted that this device is no longer sold.As no device batch numbers were provided for investigation, manufacturing record review could not be performed.If more information is received, this investigation will be reopened.The review of the most recent ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, no prior applicable escalation actions were identified for the cup, and prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible for the head.No further escalation actions are required.As of the date of this medical investigation, supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported pseudotumor.The patient impact is the reported revision.No further assessment is warranted at this time.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.A definitive root cause cannot be determined.Specific factors known to contribute to the alleged fault are excessive physical activity levels, unreasonable stress on replacement system, excessive patient weight, trauma to the joint replacement, loosening of components may increase production of wear particles and accelerate damage to the bone.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
ACETLR CUP HAP 58MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18979588
Report Number3005975929-2024-00039
Device Sequence Number6479096
Product Code NXT
UDI-Device Identifier03596010502605
UDI-Public03596010502605
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74120158
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74222152/BHR MODULAR HEAD 52MM.; UNKNOWN SYNERGY HIP STEM.
Patient SexUnknown